Anxiety Community
Prozac withdrawals
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Prozac withdrawals

Hello! I was wondering if anyone has had discontinuation symptoms (withdrawals) from stopping Prozac? I have been on Prozac for 2 years ( Was on Zoloft for 5 years prior to that) I tapered off slowly with Prozac (10mg to 5mg to 2.5mg) with my final pill in March of 2010.. I know that prozac lasts in the body a while, so is it possible that I am having delayed withdrawal?  I was prescribed ssris for anxiety but they never really solved the problem.. I would say that they were overkill ( I was a fat zombie lol)  
The highest dose of Zoloft I ever took was 50 and the highest dose of Prozac was 20mg . I had to stop taking prozac because it was giving me heart palpitations.. I started prozac in 2006 and was on it till november of 2008. When I stopped taking it then, I was ok for a while then I started having anxiety and digestive issues.. So I went back on Prozac in October of 09 to see if it would help me calm down. Unfortunately, it gave me horrible chest pains ( I was on only 10mg) vision issues, and brain fog..
Since stopping prozac once again in March 2010,  I am now ( starting in june 2010) having anxiety and digestive issues.. Will this nightmare end?? Or am I going to have to go back on a different type of ssri?? Also, my hormones are a mess.. (I am 41 years old) My FSH in November was 157 and my LH was 57.. I am going to the gyno next week to see about the hormonal thing and a thyroid specalist in august to see if I have thyroid issues..
If there is anyone out there suffering like me, please feel free to share your experiences :) Thanks!
Michelle
Related Discussions
4 Comments Post a Comment
Blank
Avatar_m_tn
I am sorry you are going through this right now.  When I stopped Zoloft, I had some side effects as I tapered but they slowly went away.  Are you in counseling right now?  For me, sometimes it can be hard to tell what is withdrawal and what is your anxiety.  
Blank
1118884_tn?1338596450
Like cj29, I sympathize with your distress.  I didn't have any problem discontinuing Prozac, but was taking a small dose of clonazapam at the same time, which may have helped.

It is darn hard to figure out if anxiety and digestive issues are caused by the anxiety disorder or withdrawal from Prozac.   My money is on the disorder.  Can't believe hormone issues are the culprit.

Always good to rule out physical sources of discomfort.  If all is within normal ranges, it is time to talk to a therapist.                  Best luck.
Blank
Avatar_m_tn
Hormone imbalances are a common physiological cause of anxiety and depression, whether it be sexual hormones, sugar imbalances and insulin, or thyroid hormones.  If you've been off Prozac for three months and are just getting symptoms now, and it's just digestive and anxiety problems as opposed to things like disorientation, dizziness, brain zaps, or emotional problems you never had before taking the Prozac, then it's probably your original problem resurfacing.  Prozac does have a delayed withdrawal possibility because it stays in the body much longer than the others, but this is thought to be a good thing, allowing the body to slowly adjust to the lack of the drug.  This doesn't mean it can't be a withdrawal, but it's not the likeliest scenario unless there's more going on than your description.  Remember, medication doesn't cure, it just mitigates symptoms.  If you haven't found a way to deal with the problem it will most likely still be there when you quit a med.
Blank
Avatar_n_tn
You are not alone!  I have been on Lexapro for years and it just seemed to "stop" working.  I started taking Prozac in April and still felt all of the depression symtoms (symptoms) well into July.  I quit Prozac cold turkey (against the better judgement of my therapist) and felt pretty good (side effect-wise).  Here it is almost two months later and I am feeling that "head-buzzing"-foggy feeling now.  What's that about?  I DO NOT want to take any of that stuff again.  I am 45 yrs old an am sure a lot of this is menapause/hormone related but like you I don't know which doctor to take this to. My Ob/Gyn is the one who put me on prozac and also told me to try the over-the-counter daily vitamins for women-estroven, etc.  But it's not enough.  I want a more solid diagnosis and a solution.  Who in the world are we supposed to ask?????
Blank
Post a Comment
To
Recent Activity
Avatar_f_tn
Blank
IndigoIris commented on Tramadol & Ultram...
52 mins ago
Avatar_m_tn
Blank
blockhead123 commented on Tramadol & Ultram...
1 hr ago
Avatar_m_tn
Blank
Paxiled commented on Important Factors Typ...
4 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
480448_tn?1403547723
Blank
nursegirl6572
PA
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
480448_tn?1403547723
Blank
nursegirl6572
PA